Alert archive / Michigan / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 6, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Jun 1, 2016, 8:07 PM EDT for Delta County, Menominee County, Michigan. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2016, 8:07 PM EDT (00:07 UTC)
- Expired
- Jun 1, 2016, 8:39 PM EDT
- In force
- 32 min
- Issued by
- NWS Marquette, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Delta County, MI, Menominee County, MI
The radar
The Marquette radar (KMQT), 93 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 8:10 PM EDT | HAIL 0.88 | Bark River, MI | PENNY TO NICKEL SIZED HAIL OBSERVED. |
| Jun 1, 8:15 PM EDT | HAIL 0.5 | 1 Wsw Bark River, MI | PEA TO DIME-SIZED HAIL OBSERVED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 434 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1760 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
426 WUUS53 KMQT 020007 SVRMQT MIC041-109-020100- /O.NEW.KMQT.SV.W.0006.160602T0007Z-160602T0100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MARQUETTE MI 807 PM EDT WED JUN 1 2016 THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN MENOMINEE COUNTY IN SOUTH CENTRAL UPPER MICHIGAN... WEST CENTRAL DELTA COUNTY IN SOUTH CENTRAL UPPER MICHIGAN... * UNTIL 900 PM EDT/800 PM CDT/ * AT 807 PM EDT/707 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED NEAR POWERS...OR 16 MILES WEST OF ESCANABA...MOVING NORTHEAST AT 25 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... ESCANABA...GLADSTONE...FORD RIVER...POWERS...STONINGTON...WILSON... SPALDING...BARK RIVER...BRAMPTON...GOURLEY...HYDE AND SCHAEFFER. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 4557 8745 4573 8757 4597 8701 4573 8684 TIME...MOT...LOC 0007Z 244DEG 23KT 4569 8742 HAIL...1.00IN WIND...<50MPH $$ 07
3 follow-up statements
496 WWUS53 KMQT 020017 SVSMQT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 817 PM EDT WED JUN 1 2016 MIC041-109-020100- /O.CON.KMQT.SV.W.0006.000000T0000Z-160602T0100Z/ MENOMINEE MI-DELTA MI- 817 PM EDT WED JUN 1 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT/800 PM CDT/ FOR EAST CENTRAL MENOMINEE AND WEST CENTRAL DELTA COUNTIES... AT 817 PM EDT/717 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF POWERS...OR 14 MILES WEST OF ESCANABA...MOVING NORTHEAST AT 20 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. THIS SEVERE STORM WILL BE NEAR... FORD RIVER AROUND 845 PM EDT. ESCANABA AROUND 855 PM EDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE HYDE... BARK RIVER...SCHAEFFER AND WILSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM WINDOWS. && LAT...LON 4560 8743 4576 8750 4588 8710 4570 8704 TIME...MOT...LOC 0017Z 247DEG 18KT 4570 8737 HAIL...1.00IN WIND...<50MPH $$ 07
458
WWUS53 KMQT 020029
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
829 PM EDT WED JUN 1 2016
MIC109-020038-
/O.CAN.KMQT.SV.W.0006.000000T0000Z-160602T0100Z/
MENOMINEE MI-
829 PM EDT WED JUN 1 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MENOMINEE COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4581 8732 4588 8710 4570 8704 4563 8732
TIME...MOT...LOC 0028Z 244DEG 23KT 4573 8727
$$
MIC041-020100-
/O.CON.KMQT.SV.W.0006.000000T0000Z-160602T0100Z/
DELTA MI-
829 PM EDT WED JUN 1 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR WEST CENTRAL DELTA COUNTY...
AT 828 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FORD RIVER...OR
9 MILES WEST OF ESCANABA...MOVING NORTHEAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
THIS SEVERE STORM WILL BE NEAR...
FORD RIVER AROUND 835 PM EDT.
ESCANABA AROUND 845 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE HYDE...
BARK RIVER AND SCHAEFFER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4581 8732 4588 8710 4570 8704 4563 8732
TIME...MOT...LOC 0028Z 244DEG 23KT 4573 8727
HAIL...1.00IN
WIND...<50MPH
$$
07012
WWUS53 KMQT 020039
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
839 PM EDT WED JUN 1 2016
MIC041-020049-
/O.CAN.KMQT.SV.W.0006.000000T0000Z-160602T0100Z/
DELTA MI-
839 PM EDT WED JUN 1 2016
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL DELTA COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL HAIL IS
STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4581 8732 4588 8710 4570 8704 4563 8732
TIME...MOT...LOC 0035Z 244DEG 23KT 4576 8718
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 7:46 PM EDT, 21 minutes earlier.
Area forecast discussion, Jun 1, 7:46 PM EDT, 21 minutes before
Area Forecast Discussion National Weather Service Marquette MI 746 PM EDT WED JUN 1 2016 .SHORT TERM...(This evening through Thursday) Issued at 444 PM EDT WED JUN 1 2016 Water vapor imagery and RAP analysis show a well-defined mid level low drifting along the MN/ON border near KINL. Band of shra within the warm conveyor belt of system moved across the area last night/this morning with the last of the shra now exiting the eastern fcst area. At the sfc, low pres was located just nw of KINL with occluded front arcing across western Lake Superior, western Upper MI into eastern WI. In the wake of the morning shra, and just ahead of the occluded front, there has been enough clearing for instability to build. Latest SPC mesoanalysis, shows mlcape of 500+j/kg in a corridor from the Huron Mtns to KIMT, just ahead of the front. Meanwhile, deep layer shear is around 30kt, supporting potential for organized storms. So far, storms have not shown any notable organization or sustained strong reflectivity aloft. In addition to brief, very heavy rain, a couple of the stronger storms have likely produced some small hail. Bkn band of shra/tsra from the Keweenaw to near KIMT will shift e this evening, diminishing as they move into the more stable environment downwind of Lake Michigan over the e half of the fcst area. Given the instability/deep layer shear, there is still a small potential of an isold svr storm or two until cells get to roughly a Marquette/Escanaba line as that will basically mark where instability falls off. Those diminishing shra will spread into the eastern fcst area this evening, probably exiting by midnight. Rest of the night should be dry. Will need to monitor the shra over ne MN, but being largely diurnally driven, those shra should not survive the trip across Lake Superior. Unwinding/weakening mid level low will be just n of Lake Superior at 12z Thu. Its movement will increase to the ene during the day as it continues to weaken. Expect considerable cloud cover in the morning, aided by daytime heating. Clouds will begin to decrease at least over the nw in the aftn under the stabilizing influence of Lake Superior. Expect highs mostly in the 60s, but 50s for areas close to Lake Superior that are normally cooled under w winds. Downsloping over the s central should push temps into the lwr 70s. Winds will be on the gusty side. .LONG TERM...(Thursday night through Wednesday) Issued at 457 PM EDT WED JUN 1 2016 The models suggest that the mid/upper level pattern will amplify as as a strong shortwave trough moving out of the northern plains digs into and closes off over the Great Lakes this weekend. This will bring periods of precipitation into early next week along with temperatures at or below normal. Thursday night, with surface ridging building into the area and diurnal cooling, expect that clearing skies and favorable radiational cooling in the relatively dry airmass will allow temps to drop toward the lower end of guidance. Min readings in the upper 30s are expected over the interior west with temperatures in the 40s over the rest of the area. Friday, as the vigorous shortwave trough approaches from the west, clouds will increase from west to east and will bring shra/tsra chances into the west late as the GFS/ECMWF have trended toward a slightly faster progression of the pcpn. 850 mb temps into the 10C to 12C range will support max temps from the upper 60s east to the lower 70s west. Friday night, Models were in good agreement that favorable dynamics with moderate to strong 700-300 mb qvector conv and upper level div with diffluent flow ahead of the shrtwv will bring pcpn across the cwa. Forecast MUCAPE and Showalter indices suggest that isold/sct tsra will also be possible. PWAT values to around 1.5 inches, most areas should see pcpn amounts to around 0.50 inch with some local amounts to 1.0 inch over the west. Saturday, As the Mid level and surface lows approach sct/nmrs shra and will continue. Expect the best chance for tsra during the afternoon over the central where the combination of low level convergence near the surface trough and the proximity of the low level theta-e ridge, and steepening mid level lapse rates are present. Sunday, Mid level trough will linger over the area with the potential for daytime heating and and an additional weak shortwaves to set off shra and possibly some tsra. Monday through Wednesday, pcpn chances will diminish from Monday into Tuesday as the mid level trough moves off to the east, replace by mid level and sfc ridging Tuesday. Dry weather should also linger into Wed as WAA and moisture advection increases through the plains to nrn MN. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 746 PM EDT WED JUN 1 2016 Vfr conditions should prevail this evening at KIWD/KCMX/KSAW. A few shra may occur in the vcnty of KSAW for the next hr or so until occluded front passes. Late tonight/Thu morning, a return of low- level moisture around low pres passing n of Lake Superior will bring mvfr cigs to all terminals. Not out of the question that cigs could drop to ifr at KCMX under brisk upslope westerly winds. Daytime heating will raise cigs above mvfr during the aftn. && .MARINE...(For the 4 PM Lake Superior forecast issuance) Issued at 444 PM EDT WED JUN 1 2016 In the wake of a cold front passing across Lake Superior tonight, west winds up to 25kts are expected overnight into Thu morning. Meanwhile, fog, dense at times, across portions of the lake will shift to mainly eastern Lake Superior by sunrise Thursday before dissipating in the aftn. High pressure building over the western Lakes Thursday night into Friday morning will then bring a period of light winds no higher than 15kts. Winds will increase up to 20kts Fri aftn into Saturday as the next low pressure moves into the western Great Lakes. Depending on the strength of the low, winds could ramp up quite a bit more than currently expected, especially for western Lake Superior due to coastal convergence/funneling of ene winds. The winds will gradually weaken Sunday. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...Rolfson LONG TERM...JLB AVIATION...Rolfson MARINE...Rolfson
Hazardous weather outlook, Jun 1, 5:04 PM EDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 504 PM EDT WED JUN 1 2016 MIZ001>007-009>014-084-085-021215- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 504 PM EDT WED JUN 1 2016 /404 PM CDT WED JUN 1 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE OVER CENTRAL UPPER MICHIGAN THAT COULD PRODUCE SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE OVER THE WEST HALF ON FRIDAY NIGHT AND OVER ALL OF WEST AND CENTRAL UPPER MICHIGAN ON SATURDAY. SOME OF THESE STORMS COULD PRODUCE HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT TO THE NATIONAL WEATHER SERVICE ANY INSTANCES OF SEVERE WEATHER THIS AFTERNOON AND EVENING. LSZ162-240>251-263>267-021215- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 504 PM EDT WED JUN 1 2016 /404 PM CDT WED JUN 1 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE OVER EASTERN LAKE SUPERIOR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LINGERING FOG...POSSIBLY DENSE AT TIMES...WILL GRADUALLY DIMINISH WEST TO EAST ON THURSDAY. THUNDERSTORMS WILL BE POSSIBLE OVER MAINLY SOUTHERN LAKE SUPERIOR ON FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-021215- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 504 PM EDT WED JUN 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE THIS EVENING. AREAS OF FOG WILL DEVELOP THIS EVENING AND COULD BECOME LOCALLY DENSE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE LATE FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. JLB
In the hours before
Special weather statement, Jun 1, 7:37 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
737 PM EDT WED JUN 1 2016
MIZ005-020015-
MARQUETTE MI-
737 PM EDT WED JUN 1 2016
...SPECIAL WEATHER STATEMENT...
AT 737 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SAUX HEAD POINT...OR 14 MILES NORTHWEST OF PRESQUE ISLE...MOVING
NORTHEAST AT 20 MPH.
HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL
MARQUETTE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4677 8748 4677 8740 4678 8735 4672 8732
4662 8760 4677 8774 4686 8758
TIME...MOT...LOC 2337Z 236DEG 19KT 4674 8758
07Special weather statement, Jun 1, 7:57 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
757 PM EDT WED JUN 1 2016
MIZ005-020030-
MARQUETTE MI-
757 PM EDT WED JUN 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARQUETTE COUNTY UNTIL
830 PM EDT...
AT 757 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHWEST OF HALFWAY VILLAGE...OR 8 MILES NORTH OF ISHPEMING...
MOVING NORTHEAST AT 25 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
HALFWAY VILLAGE AROUND 815 PM EDT.
SAUX HEAD POINT AND LITTLE PRESQUE ISLE AROUND 820 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SUGARLOAF MOUNTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4677 8748 4678 8736 4674 8733 4673 8733
4663 8729 4649 8767 4663 8782 4682 8754
TIME...MOT...LOC 2357Z 234DEG 20KT 4661 8766
07Local storm report, Jun 1, 8:00 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
800 PM EDT WED JUN 1 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 1 N NEGAUNEE 46.51N 87.61W
06/01/2016 E1.00 INCH MARQUETTE MI AMATEUR RADIO
ESTIMATED QUARTER SIZED HAIL IN NEGAUNEE.
DELYAED REPORT.
&&
JSSLocal storm report, Jun 1, 8:04 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
804 PM EDT WED JUN 1 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM HAIL 2 SW POWERS 45.67N 87.56W
06/01/2016 E0.50 INCH MENOMINEE MI PUBLIC
PEA TO HALF INCH SIZED HAIL OBSERVED IN
POWERS. .
&&
JSSSpecial weather statement, Jun 1, 8:04 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 804 PM EDT WED JUN 1 2016 MIZ012-013-020030- DELTA MI-MENOMINEE MI- 804 PM EDT WED JUN 1 2016 ...SPECIAL WEATHER STATEMENT... AT 803 PM EDT/703 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR POWERS...OR 18 MILES WEST OF ESCANABA...MOVING NORTHEAST AT 25 MPH. HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... ESCANABA AND FORD RIVER AROUND 830 PM EDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE HYDE...BARK RIVER... SCHAEFFER...SPALDING...GOURLEY AND WILSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4556 8749 4572 8760 4592 8716 4568 8700 TIME...MOT...LOC 0003Z 244DEG 23KT 4568 8745 07
Local storm report, Jun 1, 8:07 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
807 PM EDT WED JUN 1 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 1 NNW NEGAUNEE 46.51N 87.61W
06/01/2016 E0.50 INCH MARQUETTE MI PUBLIC
PEA TO HALF INCH SIZED HAIL LASTED NEARLY
FIVE MINUTES. DELAYED REPORT.
&&
JSSThe office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 8:04 PM EDT | Special Weather Statement | MQT | Menominee | 26 min |
| Jun 1, 8:42 PM EDT | Special Weather Statement | MQT | Marquette | 33 min |
| Jun 1, 9:06 PM EDT | Special Weather Statement | MQT | Marquette | 39 min |
| Jun 1, 9:12 PM EDT | Special Weather Statement | MQT | Alger | 48 min |
| Jun 1, 10:32 PM EDT | Special Weather Statement | MQT | Luce | 43 min |
| Jun 1, 11:44 PM EDT | Small Craft Advisory | MQT | 13 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.